Thunderstorm Wind, Carroll
- When
- August 23, 8:50 PM EST
- Where
- Carroll County, 3 mi NW of Delphi
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.617, -86.700
Nine trees were downed.
Isolated severe thunderstorms over northwestern portions of central Indiana caused two areas of minor wind damage on the evening of 23 August 2006.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Isolated severe thunderstorms over northwestern portions of central Indiana caused two areas of minor wind damage on the evening of 23 August 2006.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 23, 5:10 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 610 PM EDT WED AUG 23 2006 .AVIATION...DISCUSSION FOR 240000Z TAF ISSUANCE. CROSSOVER TEMPS SHOULD BE REACHED BTWN 240400-240600Z...SO AREAS MVFR VSBYS IN LT FOG SHOULD DVLP BY THEN...WITH POCKETS OF IFR VSBYS AFT 240600Z. FOG MAY TEND TO DISSIPATE SOME AFT 240800Z...MAINLY IN THE KLAF AREA... AS HI LVL OUTFLOW FM CONVECTION OFF TO THE NW MAY MOV INTO THAT AREA ALONG WITH A SLIGHT TIGHTENING OF THE SFC GRADIENT. LOW CONVECTIVE THREAT MAY DVLP NR THE KLAF TERMINAL AFT 240800Z AS MODELS INDICATE 25-30KT LLJ MOVG INTO THE NRN SECTIONS OF THE STATE AT THAT TIME...ALONG WITH SOME FRONTOGENETIC FORCING. AT THIS PT...MODELS SUGGEST CONVECTION WL REMAIN N OF THE KLAF TERMINAL...BUT NOT BY MUCH. && .PREV DISCUSSION... FORECAST FOCUS IS ON THREAT FOR TSRA TONIGHT AND THURSDAY. NEAR 18Z STATIONARY FRONT EXTENDED FROM MINNESOTA SOUTHEAST INTO FAR NORTHERN OHIO. FORECAST AREA /FA/ WAS UNDER INFLUENCE OF WEAK HIGH PRESSURE. MODELS IN DECENT AGREEMENT THIS RUN. WILL USE A BLEND. MCS DEVELOPMENT EXPECTED TONIGHT ACROSS MN AND WI IN STRONG WARM ADVECTION REGIME ALOFT. THICKNESS PROGS AIM THIS COMPLEX INTO NORTHERN INDIANA...AND WARM ADVECTION FOCUS SHIFTS INTO SAME AREA BY MORNING. MOST OF RAIN SHOULD STAY TO THE NORTH OF THE FA...BUT FEEL ENOUGH OF A THREAT EXISTS ACROSS THE FAR NORTHERN FA TO KEEP CURRENT SLIGHT CHANCE POPS IN TONIGHT. CLOUDS FROM MCS WILL HELP KEEP TEMPERATURES UP A BIT MORE THAN PREVIOUS NIGHTS ACROSS THE NORTHERN FA...BUT SOUTHERN HALF OF FA WILL STILL SEE DECENT RADIATIONAL COOLNIG OVERNIGHT. MAV GUIDANCE REFLECTS THIS SCENARIO WELL AND WILL THUS GO CLOSE TO THESE NUMBERS. ON THURSDAY...MCS COULD STILL BE ACROSS FAR NORTHERN INDIANA THROUGH THE MORNING...SO WILL EXTEND THE SLIGHT CHANCE POPS THROUGH THEN. BOUNDARY WILL THEN RETREAT BACK TO THE NORTHEAST AS UPPER RIDGE BUILDS BACK NORTH. THUS EXPECT A DRY AFTERNOON ACROSS THE ENTIRE FA. MORE CLOUDS WILL KEEP NORTHEAST FA COOLER THAN REMAINDER OF FA. MAV TEMPS ARE BEST MOST AREAS...BUT MAV LOOKS A BIT WARM ACROSS THE FAR SOUTHWEST GIVEN EXPECTED 850 TEMPS. MAV IS ALSO A LITTLE WARM ACROSS THE NORTHWEST GIVEN EXPECTED CLOUD COVER. DRY WEATHER WILL THEN CONTINUE INTO FRIDAY NIGHT AS UPPER RIDGE KEEPS SYSTEMS AT BAY. FRONT APPROACHES THE AREA ON SATURDAY AND MOVES IN ON SUNDAY. WILL DROP POPS TO SLIGHT CHANCE CATEGORY ON SATURDAY WITH LITTLE IN THE WAY OF FORCING. HAVE EXTENDED CHANCES INTO SUNDAY NIGHT DUE AS FRONT LOOKS TO MOVE SLOWER THAN PREVIOUSLY THOUGHT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 724 PM EDT WED AUG 23 2006 INZ028-035>037-039-043>049-051>057-060>065-067>072-242330- WARREN-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 624 PM CDT WED AUG 23 2006 /724 PM EDT WED AUG 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ029-030-038-040>042-242330- TIPPECANOE-CLINTON-TIPTON-MADISON-DELAWARE-RANDOLPH- 724 PM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-031-242330- CARROLL-HOWARD- 724 PM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING IN THE KOKOMO AND DELPHI AREAS. THE MAIN THREAT FROM THE STORMS WILL BE ISOLATED TORNADOES AND LARGE HAIL. THE SEVERE THREAT SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 830 PM AND 1100 PM. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The Indianapolis radar (KIND), 107 km away, was scanning. The volume nearest the first event began at 01:50 UTC.
2 thunderstorm wind. Local standard time, as filed.
Nine trees were downed.
Several trees were downed and an old barn sustained partial roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521676, 5521677.